Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

135 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it normal to have muscular and joint pains during TB medication?

Hi...I have been diagnosed for Ascites when sonography is done. CT Scan and endoscopy also done and it is found that there are ascites and thickened peritonium. consulted doctor informed that it is 90% peritoneal tuberculosis. Medication for TB Started with RCinex, Mycobutol tablets. with this some multivitamin tabletis & antacid tablets are prescribed. I have been on course for about 2 months and I feel muscular & joint pains. Can you suggest whether these pains are common during TB medication
Tue, 23 Apr 2019
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Internal Medicine Specialist 's  Response
Hi,

Mycobutol (Ethambutol) can rarely cause pain and swelling of joints.
Anti-tubercular drug Pyrazinamide also can cause side effects like arthralgia and myalgia, gouty arthritis, hyperuricemia but it does not seem to be part of Anti-tubercular drug regimen you are taking.

Rifampicin a component of Rcinex also can rarely cause pain in extremities; osteomalacia; myopathy; elevated serum uric acid level.

You need to take Pyridoxine (Vitamin B6) supplement to avoid Isonex induced Peripheral neuropathy which is quite common.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Tushar Kanti Biswas, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

i was diagnised with TB adenitis two months ago after 5 months of lmph nodes swelling. i have been on medication for two months. two weeks ago i got severe back pain. on medication it cleared.i now have a severe hip joint pain though the xray showed normal hip joint. could this be due to the TB medication. i find it painful standing up.

doctor1 MD

hi i m 33 year old lady weight 50 kg nd height 5.2inch sufeering from TB. nd taking medicin combutol1200mg pzide 1500mg rcinex 600mg pyri 10 since 21st nov 2012 .since 20 days i m suferring from severe muscular nd joint pain along with mild fever.my SGOT , SGPT ND uric acid now normal.from 21first of feb i m taking only rcinex nd pyri 10.please advise me about muscular nd joint pain.

doctor1 MD

I have pulmonary tuberculosis. I have been taking my medication for 2 months now. My doctor says that my tb has improved and reduced my medication from 5 tablets to 2 tablets. However, now I am experiencing a pain in my joints (knee & elbow). Could you please tell me why I m getting this pain? Is it related to tb or any side effects of the medication?

Recent questions on  Ascites

doctor1 MD

Hi...I have been diagnosed for Ascites when sonography is done. CT Scan and endoscopy also done and it is found that there are ascites and thickened peritonium. consulted doctor informed that it is 90% peritoneal tuberculosis. Medication for TB Started with RCinex, Mycobutol tablets. with this some multivitamin tabletis & antacid tablets are prescribed. I have been on course for about 2 months and I feel muscular & joint pains. Can you suggest whether these pains are common during TB medication

doctor1 MD

SUFFERING FROM CIRRHOSIS OF LIVER ADMITTED ON 31/3/2010 FOR HEPATIC ENCEPHALOPATHY . THE BLOOD PRESSURE IS UNSTABLE AND LOW AROUND 85-90 SYSTOLIC AND 70-75 DIASTOLIC. HEART RATE IS FAST. WAS GIVEN ALBUMIN ON ADMISSION. PRUREAL EFFUSION IS PRESENT. WHAT SHOULD BE DONE TO NORMALIZE THE BLOOD PRESSURE AND HEART RATE. PEDAL EDEMA AND ASCITES PRESENT.

doctor1 MD

Hi, I have a sister who is having Abdominal TB and Ascites, since two months, and she is on this drugs which the Doc says she will take for 9months, ampicin, ethanbutol, isoniazid, pyridamine, spironolactone and pyridoxine. she has been taken the medication since two months, but she say that they is no improvement, the stomach is still swollen, hard and painful. the doc say that there is fliud in her stomach, is there no way this liqud can be capped out of her belle?? and are the drugs she is taking effective?? she live in Nigeria, should I tell her to seek medical help here in the UK?? and is this condition bad that can lead to death?? thanks. Mercy

doctor1 MD

I went through whole abdomen ultrasonography and the result showed mild fluid (ascites) in upper abdomen which is causing stomach discomfort. Please suggest what to do. I consulted a general physician and he said nothing to worry it will be cured automatically and did not prescribed any medicine. Please advise

doctor1 MD

This is a second opinion I am seeking. Attached four reports. Medical Summary (test results) of two dates 9/11/2017 and 4/12/2017. Also doctor notings of the above dates. Doctor has said after the second test that the patient's condition is...

doctor1 MD

Fever from 16 days. got CBC, Typhpoiid and Dengue test done.Got Typhoid Positive. (TYPHI IgG(RAPID ASSAY) - within range(Negative) (TYPHI IgG(RAPID ASSAY) - out of range(Positive) Taken medicine from 11 days.Still fever exists. Today then CBC,...

doctor1 MD

will laproscopy detect lymphnodes effected by adenocarcenomy tumor of the stomach prior to Gastrectmy